Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/3021
Appears in Collections:Aquaculture Journal Articles
Peer Review Status: Refereed
Title: Semigroup analysis of structured parasite populations
Authors: Farkas, Jozsef Zoltan
Green, Darren
Hinow, Peter
Contact Email: darren.green@stir.ac.uk
Keywords: aquaculture
quasicontraction semigroups
positivity
spectral methods
stability
Issue Date: Jan-2010
Publisher: EDP Sciences
Citation: Farkas JZ, Green D & Hinow P (2010) Semigroup analysis of structured parasite populations, Mathematical Modelling of Natural Phenomena, 5 (3), pp. 94-114.
Abstract: Motivated by the modelling of structured parasite populations in aquaculture we consider a class of physiologically structured population models, where individuals may be recruited into the population at different sizes in general. That is, we consider a size-structured population model with distributed states-at-birth. The mathematical model which describes the evolution of such a population is a first order nonlinear partial integro-differential equation of hyperbolic type. First, we use positive perturbation arguments and utilise results from the spectral theory of semigroups to establish conditions for the existence of a positive equilibrium solution of our model. Then we formulate conditions that guarantee that the linearised system is governed by a positive quasicontraction semigroup on the biologically relevant state space. We also show that the governing linear semigroup is eventually compact, hence growth properties of the semigroup are determined by the spectrum of its generator. In case of a separable fertility function we deduce a characteristic equation and investigate the stability of equilibrium solutions in the general case using positive perturbation arguments.
Type: Journal Article
URI: http://hdl.handle.net/1893/3021
URL: http://www.mmnp-journal.org/action/displayJournal?jid=MNP
DOI Link: http://dx.doi.org/10.1051/mmnp/20105307
Rights: Published in Mathematical Modelling of Natural Phenomena. Copyright © EDP Sciences, 2010.; Rights according to Copyright Transfer Agreement: http://journals.cambridge.org/images/fileUpload/documents/mnp_copyright.pdf; The original publication is available at http://www.mmnp-journal.org.; http://www.mmnp-journal.org/action/displayAbstract?fromPage=online&aid=8014468
Affiliation: Mathematics - CSM Dept
Aquaculture
University of Wisconsin-Madison

Files in This Item:
File Description SizeFormat 
FarkasHinowGreen2010.pdf142.31 kBAdobe PDFView/Open


This item is protected by original copyright



Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.